Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 83, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 19, 2005, 6:59 PM EST for Fountain County, Tippecanoe County, Warren County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 6:59 PM EST (23:59 UTC)
- Expired
- May 19, 2005, 7:45 PM EST
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Fountain County, IN, Tippecanoe County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 127 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 4:50 PM EST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 12.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 200000 SVRIND INC045-157-171-200045- /O.NEW.KIND.SV.W.0083.050519T2359Z-050520T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 659 PM EST THU MAY 19 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA SOUTHWESTERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA WARREN COUNTY IN WEST CENTRAL INDIANA * UNTIL 745 PM EST * AT 656 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 18 MILES NORTHWEST OF PINE VILLAGE...OR ABOUT 26 MILES SOUTHWEST OF RENSSELAER...AND MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PINE VILLAGE AROUND 720 PM EST OTTERBEIN AROUND 730 PM EST ATTICA AROUND 735 PM EST SHADELAND AROUND 745 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS IROQUOIS COUNTY ILLINOIS. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4076 8744 4064 8761 4010 8733 4034 8685 $$ DS
2 follow-up statements
000 WWUS53 KIND 200015 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 715 PM EST THU MAY 19 2005 INC045-157-171-200045- /O.CON.KIND.SV.W.0083.000000T0000Z-050520T0045Z/ FOUNTAIN-TIPPECANOE-WARREN- 715 PM EST THU MAY 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM EST FOR NORTHERN FOUNTAIN...WARREN AND SOUTHWESTERN TIPPECANOE COUNTIES... AT 710 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF PINE VILLAGE...OR ABOUT 28 MILES WEST OF LAFAYETTE...MOVING SOUTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PINE VILLAGE AROUND 725 PM EST OTTERBEIN AROUND 730 PM EST ATTICA AROUND 735 PM EST SHADELAND AROUND 745 PM EST THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING FOR NORTHWESTERN INDIANA. LAT...LON 4066 8731 4050 8754 4010 8733 4034 8685 $$ DS
000 WWUS53 KIND 200032 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 731 PM EST THU MAY 19 2005 INC045-157-171-200045- /O.CON.KIND.SV.W.0083.000000T0000Z-050520T0045Z/ FOUNTAIN-TIPPECANOE-WARREN- 731 PM EST THU MAY 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM EST FOR NORTHERN FOUNTAIN...WARREN AND SOUTHWESTERN TIPPECANOE COUNTIES... AT 728 PM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR PINE VILLAGE...OR ABOUT 21 MILES WEST OF LAFAYETTE... MOVING SOUTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ATTICA AROUND 740 PM EST SHADELAND AROUND 745 PM EST THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL IN EARL PARK AND FREELAND PARK IN BENTON COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING FOR NORTHWESTERN INDIANA. LAT...LON 4057 8712 4041 8751 4010 8733 4034 8685 $$ DS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:33 PM EST, 4 hours 26 minutes earlier.
Area forecast discussion, May 19, 2:33 PM EST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 233 PM EST THU MAY 19 2005 .DISCUSSION... FORECAST FOCUS WILL BE WITH THE THREAT OF STRONG THUNDERSTORMS THIS EVENING AND THEN PRECIPITATION CHANCES EARLY NEXT WEEK AS UPPER LOW MOVES ACROSS LOWER GREAT LAKES INTO OHIO VALLEY. A TORNADO WATCH IS IN EFFECT FOR THE SOUTHERN 2/3 OF OUR FORECAST AREA UNTIL 02Z. AIRMASS HAS BEEN DESTABILIZING ACROSS WESTERN AND SOUTHERN INDIANA. 0-3KM HELICITIES ARE IN EXCESS OF 250 M2/S2 ACROSS CENTRAL INDIANA AND TEMPERATURE GRADIENT FROM MID 60S OVER CENTRAL INDIANA TO THE LOWER 80S IN FAR SOUTHWEST IS ACTING LIKE A MINI-WARM FRONT WHICH IS CAUSING MORE CONVECTION TO DEVELOP. BELIEVE THUNDERSTORM THREAT WILL BE FROM CELLS OVER WEST CENTRAL INDIANA AND WILL ALSO HAVE TO WATCH CELLS DEVELOPING OVER NORTHERN ILLINOIS LATER ON AS IT DEVELOPS SOUTHEASTWARD PER 12Z 12KM NAM. SURFACE LOW OVER SOUTHEAST MINNESOTA WILL TRACK TO SOUTHWEST INDIANA BY 12Z PER NAM AND GFS MODELS. WILL MENTION SLIGHT CHANCE OF SHOWERS FAR SOUTHEAST EARLY FRIDAY MORNING AND THEN DRY UNTIL LATE SUNDAY AS NEXT COLD FRONT APPROACHES OUR AREA. WILL MENTION CHANCE OF THUNDERSTORMS ALL AREA BY SUNDAY AFTERNOON. IN LATER PERIODS USED A BLEND GFS AND SPC NUMBERS. WILL MENTION SLIGHT CHANCE OF SHOWERS MAINLY NE ZONES AS UPPER LOW MOVES TOWARDS OHIO. WILL USE A BLEND OF MET AND MAV TEMPERATURES. REST OF DISCUSSION CUT SHORT DUE TO ONGOING SEVERE WEATHER. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JEH
Hazardous weather outlook, May 19, 5:35 AM EST, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 535 AM EST THU MAY 19 2005 INZ021-028>031-035>049-051>057-060>065-067>072-201100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 535 AM EST THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE ACROSS CENTRAL INDIANA TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL... BUT ISOLATED TORNADOS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WEATHER.GOV/IND
In the hours before
Local storm report, May 19, 5:05 PM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
505 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN 8 NE NASHVILLE 39.29N 86.13W
05/19/2005 6.00 INCH BROWN IN AMATEUR RADIO
0500 PM HEAVY RAIN 9 NE NASHVILLE 39.30N 86.12W
05/19/2005 3.28 INCH BROWN IN AMATEUR RADIO
REPORTED IN ONE HOUR...FLOODED ROADS...RESCUE OPERATIONS
IN PROGRESS
&&
LALocal storm report, May 19, 5:28 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
528 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FLASH FLOOD 5 S BLOOMINGTON 39.09N 86.52W
05/19/2005 MONROE IN AMATEUR RADIO
ROADS ARE FLOODED IN SOUTHERN MONROE COUNTY.
&&
NIELDLocal storm report, May 19, 5:29 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
529 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG WESTPORT 39.18N 85.58W
05/19/2005 DECATUR IN AMATEUR RADIO
14 INCH LIVE TREES WERE UPROOTED BY THUNDERSTORM WINDS.
&&
NIELDLocal storm report, May 19, 6:22 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
622 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL BEDFORD 38.86N 86.49W
05/19/2005 0.75 INCH LAWRENCE IN AMATEUR RADIO
DIME SIZE HAIL WAS REPORTED IN BEDFORD.
&&
NIELDLocal storm report, May 19, 6:50 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
650 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HEAVY RAIN CROTHERSVILLE 38.80N 85.84W
05/19/2005 5.60 INCH JACKSON IN OFFICIAL NWS OBS
5.60 INCHES OF RAIN REPORTED BY A LARC SITE CRHI3.
&&
NIELDSpecial weather statement, May 19, 6:54 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 654 PM EST THU MAY 19 2005 INZ051>057-060>065-067>072-200029- BARTHOLOMEW-BROWN-CLAY-DAVIESS-DECATUR-GREENE-JACKSON-JENNINGS- JOHNSON-KNOX-LAWRENCE-MARTIN-MONROE-MORGAN-OWEN-RUSH-SHELBY-SULLIVAN- VIGO- INCLUDING THE CITIES OF...BEDFORD...BLOOMINGTON...COLUMBUS... SEYMOUR...SHELBYVILLE...TERRE HAUTE AND VINCENNES 654 PM EST THU MAY 19 2005 ...TORNADO WATCH 291 HAS BEEN CANCELLED... THUNDERSTORMS HAVE PUSHED SOUTH OF CENTRAL INDIANA AND CONDITIONS ARE NO LONGER FAVORABLE FOR TORNADOES. THUS TORNADO WATCH 291 HAS BEEN CANCELLED. PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:46 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 44 min |
| May 19, 1:57 PM EST | Tornado Warning | IND | Morgan, Putnam | 48 min |
| May 19, 2:29 PM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Martin | 31 min |
| May 19, 2:31 PM EST | Tornado Warning | IND | Morgan | 44 min |
| May 19, 3:10 PM EST | Tornado Warning | IND | Johnson, Morgan | 35 min |
| May 19, 3:21 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown | 24 min |
| May 19, 3:41 PM EST | Flash Flood Warning | IND | Morgan | 2 hr |
| May 19, 3:46 PM EST | Severe Thunderstorm Warning | IND | Monroe, Morgan, Owen | 29 min |
| May 19, 3:47 PM EST | Tornado Warning | IND | Bartholomew, Decatur | 28 min |
| May 19, 4:07 PM EST | Flash Flood Warning | IND | Brown | 113 min |
| May 19, 4:09 PM EST | Severe Thunderstorm Warning | IND | Brown, Monroe | 36 min |
| May 19, 4:25 PM EST | Severe Thunderstorm Warning | IND | Jennings | 35 min |
| May 19, 4:29 PM EST | Severe Thunderstorm Warning | IND | Daviess, Knox | 46 min |
| May 19, 4:37 PM EST | Severe Thunderstorm Warning | IND | Jennings | 23 min |
| May 19, 4:40 PM EST | Severe Thunderstorm Warning | IND | Brown, Monroe | 35 min |
| May 19, 4:45 PM EST | Severe Thunderstorm Warning | IND | Greene, Monroe | 30 min |
| May 19, 4:56 PM EST | Flash Flood Warning | IND | Monroe | 2 hr |
| May 19, 5:03 PM EST | Severe Thunderstorm Warning | IND | Lawrence | 27 min |
| May 19, 5:04 PM EST | Flash Flood Warning | IND | Bartholomew | 116 min |
| May 19, 5:21 PM EST | Flash Flood Warning | IND | Greene | 114 min |
| May 19, 5:23 PM EST | Severe Thunderstorm Warning | IND | Jackson | 37 min |
| May 19, 5:58 PM EST | Flash Flood Warning | IND | Jackson, Jennings | 62 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.